Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Dec 14, 2005, 11:35 AM CST for Austin County, Fort Bend County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2005, 11:35 AM CST (17:35 UTC)
- Expired
- Dec 14, 2005, 12:15 PM CST
- In force
- 40 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 87 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 11:50 AM CST | TORNADO | 3 Sse Katy, TX | LAW ENFORCEMENT PATROL UNIT IN FORT BEND COUNTY REPORTED TORNADO TOUCHDOWN ON STATE HIGHWAY 99 JUST SOUTH OF INTERSTATE 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 10:12 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 141737 TORHGX TXC015-157-141815- /O.NEW.KHGX.TO.W.0003.051214T1735Z-051214T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1135 AM CST WED DEC 14 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... NORTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS SOUTHERN AUSTIN COUNTY IN SOUTHEAST TEXAS * UNTIL 1215 PM CST * AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 2 MILES NORTH OF WALLIS...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FULSHEAR AND SIMONTON THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY AFTERNOON FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2970 9607 2962 9606 2969 9566 2978 9582 $$
2 follow-up statements
000 WWUS54 KHGX 141746 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1144 AM CST WED DEC 14 2005 TXC015-141754- /O.CAN.KHGX.TO.W.0003.000000T0000Z-051214T1815Z/ AUSTIN- 1144 AM CST WED DEC 14 2005 ...THE TORNADO WARNING FOR AUSTIN COUNTY HAS BEEN CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY AFTERNOON FOR SOUTHEAST TEXAS. THE THUNDERSTORM PROMPTING THE TORNADO WARNING HAS MOVED EAST INTO FORT BEND COUNTY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2972 9601 2965 9601 2969 9566 2978 9582 $$ TXC157-141815- /O.CON.KHGX.TO.W.0003.000000T0000Z-051214T1815Z/ FORT BEND- 1144 AM CST WED DEC 14 2005 ...A TORNADO WARNING CONTINUES FOR FORT BEND COUNTY UNTIL 1215 PM CST... AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS LOCATED 1 MILE NORTH OF SIMONTON...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FULSHEAR... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY AFTERNOON FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2972 9601 2965 9601 2969 9566 2978 9582 $$
000 WWUS54 KHGX 141819 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1216 PM CST WED DEC 14 2005 TXC157-141826- /O.EXP.KHGX.TO.W.0003.000000T0000Z-051214T1815Z/ FORT BEND- 1216 PM CST WED DEC 14 2005 ...THE TORNADO WARNING FOR FORT BEND COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A CLUSTER OF STRONG THUNDERSTORMS CONTINUE OVER MOST OF THE COUNTY AND THIS CLUSTER IS BEING MONITORED FOR INTENSIFICATION. AT A MINIMUM RESIDENTS SHOULD EXPECT VERY HEAVY RAINFALL AND SMALL HAIL IN CENTRAL AND NORTHERN PORTIONS OF THE COUNTY FOR THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY AFTERNOON FOR SOUTHEAST TEXAS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2972 9601 2965 9601 2969 9566 2978 9582 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Dec 14, 10:32 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 14, 10:32 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CST WED DEC 14 2005
.UPDATE...
SLOW MOVING COLD FRONT WAS ALONG AND SOUTH OF A LINE FROM NEAR
FORT SMITH TO WACO TO JUNCTION AND THERE WAS A 700 MB SHORT WAVE
MOVING ACROSS SE TX THIS MORNING. THE AREA WAS IN THE VICINITY OF
A RIGHT-REAR QUAD OF THE NORTHERN JET BRANCH AND THE LEFT-FRONT
AREA OF THE SUBTROPICAL JET. BEST SURFACE LI/S WERE OFF THE COAST
AND THE HELICITY FROM THE LCH SOUNDING WAS 195 WITH A CAPE OF
1500.
TORNADO WATCH WAS JUST ISSUED FOR THE SOUTHERN HALF OF SE TX
THROUGH 5 PM CST. FIRST EXPECTING ELEVATED THUNDERSTORMS TO TRAIN
OVER THE AREA THIS MORNING DUE MAINLY TO THE LOW-LEVEL JET. THERE
IS ENOUGH TURNING IN THE LOW LEVELS FOR SOME MESO-CYCLONES TO
DEVELOP -- HAVE ALREADY HAD ONE SPLITTING STORM IN JACKSON COUNTY
THAT APPROACHED SEVERE LEVELS. THE MAIN CONCERNS FOR TODAY ARE
RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES.
HEAVY RAINFALL WAS ALREADY OCCURRING ALONG THE HIGHWAY 59 CORRIDOR
AND SHOULD CONTINUE TO BE A PROBLEM THROUGH THE AFTERNOON AS THE
FRONT APPROACHES THE AREA. THINK THE SEVERE WEATHER CHANCES WILL
INCREASE BY EARLY AFTERNOON AND LAST THROUGH THE END OF THE WATCH
PERIOD.
WILL UPDATE THE FORECAST FOR THE WATCH INFORMATION.
PL-40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 5 PM WEDNESDAY TO
MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT THURSDAY TO 6
PM THURSDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...AND
MATAGORDA BAY.
&&Hazardous weather outlook, Dec 14, 8:33 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 833 AM CST WED DEC 14 2005 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151445- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 833 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS TODAY. A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST WILL HELP RAIN AND THUNDERSTORMS DEVELOP ACROSS THE AREA. DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE WITH SOME OF THE STRONGEST STORMS. HEAVY RAINFALL IS ALSO POSSIBLE TODAY. BECAUSE OF THE SLOW MOVEMENT OF THE FRONT AND THE TRAINING EFFECT OF STORMS MOVING REPEATEDLY OVER THE SAME LOCATIONS...WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY WITH IS0LATED TOTALS UP TO 5 INCHES POSSIBLE. THE MAIN THREAT FOR MINOR FLOODING WILL BE ALONG AND EAST OF A LINE FROM LIVINGSTON TO CONROE TO EL CAMPO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER RAIN EVENT IS POSSIBLE ON SATURDAY AS A COASTAL TROUGH OF LOW PRESSURE DEVELOPS. THE COASTAL COUNTIES AND POSSIBLY THE CENTRAL PORTIONS OF SOUTHEAST TEXAS MAY RECEIVE 1 TO 2 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 12:30 PM CST | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 4 hr |
| Dec 14, 12:46 PM CST | Severe Thunderstorm Warning | HGX | Harris | 44 min |
| Dec 14, 1:07 PM CST | Special Marine Warning | HGX | 83 min | |
| Dec 14, 1:57 PM CST | Special Marine Warning | HGX | 63 min | |
| Dec 14, 2:29 PM CST | Special Marine Warning | HGX | 61 min | |
| Dec 14, 2:49 PM CST | Special Marine Warning | HGX | 86 min | |
| Dec 14, 4:07 PM CST | Special Marine Warning | HGX | 53 min | |
| Dec 14, 4:45 PM CST | Marine Weather Statement | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.